Hail, Wayne
- When
- August 3, 9:35 PM CST to 9:45 PM CST
- Where
- Wayne County, 5 mi SW of Wayne
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 42.183, -97.083
Hail up to 1 inch in diameter was reported for around 10 minutes southwest of Wayne.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 3, 1:55 PM CST, 7 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT WED AUG 03 2005 .DISCUSSION... FORECAST CHALLENGES WILL PRIMARILY BE IN THE SHORT TERM WITH THUNDERSTORMS TONIGHT AND THURSDAY AND POSSIBLY LINGERING INTO FRIDAY NIGHT SOUTH. THE LATEST SUBJECTIVE SFC ANALYSIS HAD SFC LOW PRES OVER SE SD...WITH A PRE-FRONTAL TROF WEST OF OFK AND E OF ONL...AND THE CDFNT FROM CNTRL MN THRU SE SD INTO WRN NEB. SFC DEWPOINTS WERE IN THE 70S IN THE VICINITY OF THE SFC LOW. AHEAD OF THE SFC TROF...TEMPERATURES HAD WARMED INTO THE LOWER 90S. THE WATER VAPOR STLT PICS AND THE UA CHARTS HAD MONSOONAL MOISTURE FROM MEXICO STREAMING NE ACRS THE SW U.S. INTO THE ROCKIES AND NRN PLAINS AND AROUND THE MID LEVEL HIGH INTO NW MO AND NE KS. A WEAK SHORTWAVE TROF WAS OVER IA...COMBINED WITH WAA THERE HAS BEEN AN AREA OF PERSISTENT CLDS AND SOME ELEVATED -TSRA. THE NEXT SHORTWAVE TROF STRETCHED FROM MN ACRS SD. THE AREA HAS BEEN ACTIVE WITH THE AVAILABILITY OF MOISTURE...STEEP LAPSE RATES AND UVV. THE MAIN MID LEVEL TROF WAS FM ALBERTA TO OREGON. TONIGHT...EXPECT DESTABILIZATION TO CONTINUE IN THE WRM SECTOR AND COMBINATION OF SHORTWAVE TROF...RIGHT REAR ENTRANCE PORTION OF JET AND MOISTURE/INSTABILITY TO INCREASE TSRA IN NRN PORTIONS OF THE FCST AREA. BULK OF PRECIPITATION ALONG AND NORTH OF THE COLD FRONT AND HAVE LIKELY OR HIGHER POPS N THIS EVENING...THEN MORE CHC OR SCT POPS S OF OFK. LATER TONIGHT...BROUGHT LIKELY POPS FARTHER SOUTH...AND CHC POPS THRU ALL BUT THE FAR S. 0-6KM MEAN WIND SW TO NE... WITH STORM MOTION PER FCST SOUNDINGS MORE FM WEST. 0-6KM SHEAR IN THE 30-50KT RANGE NORTH INTO NCNTRL ZONES OVERNIGHT AND THIS WOULD ASSIST STRONGER TSRA CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. SPC HAS THIS AREA IN SLIGHT RISK THRU 12Z THUR. COOLER TEMPS APPEARED TO LAG A BIT...THUS LOWS TONIGHT IN THE 60S N AND LOWER 70 S. SFC FNT TO BE GOING THRU FNB BY 12Z AND LINGERING CLDS AND CHC PRECIP TO HOLD TEMPS DOWN. FOR NOW HAVE UPR 70S TO LOWER 80S...HOWEVER...ANY THICKER CLDS COULD HOLD TEMPS BACK FURTHER. THE GFS/NEW NAM AND CANADIAN SEEM TO HOLD ON TO THE PRECIP FOR THU...THUS HAVE INCLUDED SOME MENTION THUR...AND GRADUALLY GETS PUSHED FARTHER S INTO KS AND MO. SFC HIGH BUILDS IN FOR THUR NIGHT AND FRI. THE NAM KEEPS THE FCST AREA DRY...WHILE THE GFS IS IS A LITTLE DIRTIER...WITH SOME WAA PRECIP TRYING TO DEVELOP NEAR THE KS BORDER. AS THE NAM MAY BE A LITTLE TOO QUICK IN SUPPRESSING THE MOISTURE S AND THERE IS SOME LIFT WITH THE TAIL END OF THE MID LEVEL TROF SWINGING THRU...ADDED A SLIGHT CHC FAR S TO MATCH UP WITH EAX/TOP. COOLER LOWS MOSTLY IN THE 50S STILL LOOK REASONABLE WITH HIGHS FRI MOSTLY IN THE LOWER 80S. FRI NIGHT INTO SAT...THE LOW LEVEL JET INCREASES AND THERE IS SOME RH RETURN AND A WEAK WAVE IN NW FLOW. AT THIS TIME...LEFT THE FCST DRY...ALTHOUGH WILL NEED TO MONITOR THIS AS SOME ISOLATED POTENTIAL INTO SUN. EXTENDED FCST STILL HAS 90S SUN-WED AND MAINLY DRY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT WED AUG 3 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...MAINLY NORTH OF A LINE FROM COLUMBUS TO HARLAN IOWA. THE MAIN HAZARDS FROM THE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. A COLD FRONT OVER NORTHEAST NEBRASKA LATE THIS AFTERNOON WILL MOVE SOUTHEAST ACROSS THE AREA OVERNIGHT. A DOME OF HOT AIR IS IN PLACE AHEAD OF THE FRONT SO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY BEHIND THE COLD FRONT. SCATTERED THUNDERSTORMS MAY CONTINUE INTO THURSDAY MORNING OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OVER NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. FOBERT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
718 PM CDT WED AUG 3 2005
NEZ011-012-015>018-030>034-042>044-040700-
...SEVERE THUNDERSTORM WATCH 700 HAS BEEN ISSUED UNTIL 2 AM CDT...
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT AND DODGE
SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
948 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 2 N CARROLL 42.31N 97.19W
08/03/2005 0.75 INCH WAYNE NE PUBLIC
0928 PM HAIL 3 S BELDEN 42.37N 97.21W
08/03/2005 0.75 INCH CEDAR NE PUBLIC
0940 PM HAIL 5 N WAYNE 42.31N 97.02W
08/03/2005 1.75 INCH WAYNE NE TRAINED SPOTTER
HAIL REPORTED ALONG HWY 15
&&
SNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1002 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 5 NW WAYNE 42.29N 97.09W
08/03/2005 1.50 INCH WAYNE NE CO-OP OBSERVER
&&
SNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1018 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 6 NNW THURSTON 42.26N 96.74W
08/03/2005 0.75 INCH THURSTON NE PUBLIC
&&
SNThe Omaha radar (KOAX), 113 km away, was scanning. The volume nearest the first event began at 03:37 UTC.
1 hail. Local standard time, as filed.
Hail up to 1 inch in diameter was reported for around 10 minutes southwest of Wayne.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473523.